Jump to content
CrazyBoards.org

Prozac decrease appetite


Recommended Posts

I'm editing this because i feel like I sounded like a douche the way I wrote it before.

Basically I started prozac on thursday and my appetite has gone way down. I've eaten one meal a day for the past three days. I had snacks like fruit, cereal, and granola bars throughout as well though. Will this cause me to lose any weight? Should I be forcing myself to eat more? Maybe these are questions for the pdoc. I was just wondering if anyone had experience with prozac

Thanks

Link to comment
Share on other sites

All SSRIs can cause weight loss and lack of appetite initially, for most this s.e. wears off in time. As long as you are ingesting a decent amount and aren't at a dangerously low weight, I wouldn't worry too much about it. Zoloft is notorious for this, I really had to force myself to eat the first 5 weeks on that med. Sadly (at least as far as I was concerned) that s.e. wore off....

You may find later down the road the exact reverse happens, and you gain a little. but, if you are seriously concerned, bring it up with pdoc. prozac in particular can be a bit activating on start up and cause appetite decreases. But make sure you keep eating, appetite or not...

Anna

Link to comment
Share on other sites

I started on Prozac two months ago and I've lost 12 pounds. Especially for the first month, it cut my appetite way back. Considering that I'd gained 30 pounds in the past year and a half, the weight loss has been a pleasant surprise. When I get really anxious, I still binge sometimes, but it's much better than it was. My pdoc says that many more people gain weight on Prozac than lose weight, but she said she chose Prozac for me in part because I'd have a better chance of not gaining weight on it than other drugs.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...